Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 4, NWS Corpus Christi, TX

April 15, 2010Duval County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Apr 15, 2010, 4:37 PM CDT for Duval County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2010, 4:37 PM CDT (21:37 UTC)
Expired
Apr 15, 2010, 6:30 PM CDT
In force
113 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2010-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2010-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 3:24 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 15, 3:24 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
324 PM CDT THU APR 15 2010

.SHORT TERM (TONIGHT THROUGH FRIDAY)...LAPS ANALYSIS AT 20Z
INDICATED CAPES AROUND 2500 J/KG LOCATED JUST SOUTH OF THE CRP CWA
THIS AFTERNOON. FURTHERMORE...MSAS ANALYZED A SURFACE MOISTURE
CONVERGENCE BOUNDARY ACROSS THE BRUSH COUNTRY. THIS IS THE AREA
WHERE CONVECTION IS CURRENTLY DEVELOPING AND MOVING NORTH. THE
CONVERGENCE AXIS IS EXPECTED TO REMAIN ACROSS THE BRUSH COUNTRY
THIS EVENING...THEN WEAKEN AFTER MIDNIGHT WITH ONLY SCATTERED
SHOWERS EXPECTED AREAWIDE. OTHERWISE...AN OVERALL MOIST AND
CONDITIONALLY UNSTABLE ATMOSPHERE WILL REMAIN ACROSS SOUTH TEXAS
THROUGH THE PERIOD. THE MAIN ISSUE WILL BE THE TIMING AND STRENGTH
OF SHORTWAVES MOVING ACROSS THE REGION IN THE WEAK FLOW ALOFT.
MODELS CONTINUE TO STRUGGLE WITH THE OVERALL UPPER PATTERN THROUGH
THE SHORT TERM DUE TO LACKING UPPER DYNAMICS. THE LATEST RUNS OF
THE NAM/GFS/ECMWF/GEM DIFFER WITH RESPECT TO THE POSITION OF A
WEAK UPPER TROUGH AXIS THROUGH FRIDAY. HOWEVER...THE NAM/ECMWF
INDICATE WEAK 700MB-300MB Q-VECTOR CONVERGENCE MOVING ACROSS THE
AREA INTO THE EASTERN CWA FRIDAY AFTERNOON WHEREAS THE GFS KEEPS
THE HIGHEST DEEP LAYER Q-VECTOR CONVERGENCE ACROSS THE BRUSH
COUNTRY. THE CURRENT THINKING IS THAT THE WEAK TROUGH AXIS WILL
GRADUALLY MOVE ACROSS THE FORECAST AREA TOMORROW...PLACING THE
GREATEST LIFT AND PRECIP CHANCES ACROSS THE EASTERN CWA (PER
ECMWF/NAM SOLUTIONS). AS A RESULT...FORECASTED SCATTERED SHOWERS
AREAWIDE FRIDAY MORNING BECOMING NUMEROUS WITH ISOLATED THUNDER
ACROSS THE COASTAL PLAINS BY THE AFTERNOON HOURS. GENERALLY
FOLLOWED A PERSISTENCE TEMPERATURE FORECAST.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...IN A REGIME THAT IS
DOMINATED BY THE MESOSCALE...FORECAST BECOMES DIFFICULT IN TIMING
OF WEAK UPPER LEVEL SHORT WAVE TROUGHS THAT INTERACT WITH THE
DEEP MOISTURE OVER THE AREA FOR THE WEEKEND. FOR NOW...WILL LEAN
TOWARD THE MORE CONSISTENT ECMWF/CAN MODELS WITH RESPECT TO RAIN
CHANCES FRIDAY NIGHT THROUGH SUNDAY. GFS APPEARS TO MOVE MOISTURE
TOO FAR TO THE EAST WITH CONVECTIVE FEEDBACK PROBLEMS WHILE THE
NAM CONTINUES TO DRY THE LOW LEVELS OF THE ATMOSPHERE FROM THE
NORTHEAST. MOST MODELS SHOW THE LOW LEVEL MOISTURE AXIS REMAINING
OVER THE BRUSH COUNTRY FRIDAY NIGHT THROUGH SATURDAY NIGHT. THE
CAN/ECMWF SHOW THE MID/UPPER LEVEL TROUGH AXIS IN THIS REGION
AS WELL. SO WILL SHOW HIGHER POPS IN THIS REGION FRIDAY NIGHT
AND SATURDAY. DID NOT GO WITH LIKELY POPS DUE TO MESOSCALE
UNCERTAINTIES AT THIS TIME...BUT HIGH END CHANCE POPS. EXPECT
SOME DRIER AIR WILL FILTER INTO THE REGION FROM THE NORTHEAST
SUNDAY AS MODELS INDICATE A WEAK FRONTAL BOUNDARY SAGGING INTO
THE AREA AS HIGH PRESSURE BUILDS DOWN THROUGH THE CENTRAL PLAINS.
COULD BE A CLOUDY AND COOL WITH LIGHT STRATIFORM PRECIP ON SUNDAY.
THE NEXT SHORT WAVE TROUGH WILL MOVE THROUGH NORTHERN MEXICO ON
MONDAY. COULD SEE THE POTENTIAL FOR MCS TO DEVELOP MONDAY NIGHT
AS MOISTURE RETURNS ALONG RIO GRANDE AND STRONG UPPER LEVEL
DIVERGENCE FIELD MOVES ACROSS. ECMWF/CAN MOVE THE SHORT WAVE
TROUGH ACROSS THE REGION ON TUESDAY AND WENT WITH CHANCE POPS
ACROSS THE AREA. NEXT STRONG UPPER TROUGH WILL BE MOVING INTO
CALIFORNIA TUESDAY WITH A DEEP LOW OVER THE DESERT SOUTHWEST
BY WEDNESDAY. RETURN FLOW WILL BE INCREASING WEDNESDAY INTO
THURSDAY WITH A SLIGHT CHANCE FOR CONVECTION DEVELOPING OVER
THE BRUSH COUNTRY BY WEDNESDAY AND THEN INTO THE COASTAL
PLAINS BY THURSDAY.

&&

.MARINE...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE
GULF DUE TO SEAS 6 TO 8 FEET. WINDS SHOULD STAY JUST SHY OF SCA
CRITERION...WITH SPEEDS UP TO 18-19 KNOTS EXPECTED TO PERSIST OVER
THE MARINE ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    69  76  66  76  63  /  50  70  50  50  30
VICTORIA          67  76  63  77  58  /  40  70  40  40  20
LAREDO            69  83  66  79  63  /  70  50  40  50  40
ALICE             69  78  66  78  63  /  60  70  50  50  30
ROCKPORT          69  75  66  76  64  /  40  70  50  40  20
COTULLA           67  78  64  77  58  /  70  50  50  50  30
KINGSVILLE        71  80  67  77  63  /  50  70  50  50  30
NAVY CORPUS       70  76  68  76  65  /  50  70  50  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

&&

TM/95...SHORT TERM
TMT/89...LONG TERM
Hazardous weather outlook, Apr 15, 3:50 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
350 AM CDT THU APR 15 2010

GMZ230-235-250-255-270-275-TXZ229>234-239>247-160900-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
350 AM CDT THU APR 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS SOUTH TEXAS TODAY AS AN UPPER LEVEL DISTURBANCE MOVES INTO
THE AREA FROM THE WEST. HEAVY RAIN IS THE MAIN THREAT FROM THIS
SYSTEM. LOCALIZED FLOODING MAY BE POSSIBLE...ESPECIALLY ACROSS THE
WESTERN COASTAL BEND TOWARDS THE RIO GRANDE...WHERE ISOLATED 2 TO
4 INCH AMOUNTS ARE POSSIBLE. A FEW STRONG STORMS WITH WIND GUSTS
TO AROUND 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE MIDDLE TEXAS COASTAL
WATERS DUE TO A MODERATE TO STRONG ONSHORE FLOW AND SEAS 5 TO 8 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND.
WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THERE WILL BE THE
POSSIBILITY OF A FEW STRONG STORMS EACH DAY MAINLY NORTH AND WEST OF
HIGHWAY 77. SOME OF THESE STORMS MAY CONTAIN GUSTY WINDS UP TO 40
MPH AND SMALL HAIL. HOWEVER THE MAIN THREAT WILL BE CONTINUED RAIN
OVER PROGRESSIVELY WETTER GROUND...WHICH COULD PRODUCE ISOLATED
FLOODING. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES WITH ISOLATED
AMOUNTS OVER 5 INCHES WILL BE POSSIBLE THROUGH THE WEEKEND.

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE NEARSHORE AND
OFFSHORE WATERS ON FRIDAY AND SATURDAY DUE TO A MODERATE TO STRONG
EASTERLY FLOW AND HIGH SWELLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:24 AM CDTAreal Flood AdvisoryCRPDuval51 min
Apr 15, 11:31 AM CDTAreal Flood AdvisoryCRPBee, Jim Wells, Live Oak, Nueces, San Patricio59 min
Apr 15, 12:17 PM CDTAreal Flood AdvisoryCRPBee, Live Oak58 min
Apr 15, 12:20 PM CDTAreal Flood AdvisoryCRPWebb115 min
Apr 15, 3:02 PM CDTAreal Flood AdvisoryCRPDuval, La Salle, McMullen, Webb118 min
Apr 15, 6:23 PM CDTFlash Flood WarningCRPDuval112 min

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.